Alert archive / Tennessee / Flash Flood Warnings in 2011
Flash Flood Warning 10, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at May 26, 2011, 8:16 PM EDT for Scott County, Tennessee. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 8:16 PM EDT (00:16 UTC)
- Expired
- May 26, 2011, 10:15 PM EDT
- In force
- 119 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Scott County, TN
The radar
The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:45 PM EDT | FLASH FLOOD | Oneida, TN | SEVERAL ROADS HAD WATER FLOWING ACROSS THEM IN THE ONEIDA AREA. ALSO...LAWSON LAKE SLIGHTLY OVERFLOWED ITS BANKS AND AFFECTED SEVERAL ROADS. REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
628
WGUS54 KMRX 270016
FFWMRX
TNC151-270215-
/O.NEW.KMRX.FF.W.0010.110527T0016Z-110527T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
816 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCOTT COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF ONEIDA...
* UNTIL 1015 PM EDT
* AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR ONEIDA...MOVING NORTHEAST
AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINFIELD AND KETCHEN. CREEKS AND STREAMS THAT MAY FLOOD INCLUDE
WHITE OAK CREEK...BIG SOUTH FORK...AND NEW RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MORRISTOWN.
&&
LAT...LON 3660 8444 3660 8426 3659 8426 3632 8465
3633 8467 3637 8470 3638 8470 3640 8467
3644 8470 3661 8448 3661 8445
$$
DGS2 follow-up statements
196
WGUS74 KMRX 270045
FFSMRX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
845 PM EDT THU MAY 26 2011
TNC151-270215-
/O.CON.KMRX.FF.W.0010.000000T0000Z-110527T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT TN-
845 PM EDT THU MAY 26 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
SCOTT COUNTY...
AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED 19 MILES SOUTHWEST OF ONEIDA...OR 14 MILES SOUTHEAST OF
JAMESTOWN...MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINFIELD AND KETCHEN.
RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS FALLEN IN AN AREA
FROM NEAR RUGBY TO NEAR ONEIDA. ADDITIONAL THUNDERSTORMS WILL MOVE
ACROSS THE SAME AREA...PRODUCING 1 TO 2 INCHES OF RAIN.
RIVERS OR STREAMS THAT WILL LIKELY FLOOD INCLUDE BIG SOUTH
FORK...WHITE OAK CREEK...PINE CREEK...PHILLIPS CREEK...AND NEW RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. OTHER LOW LYING PLACES THAT NORMALLY
FLOOD EASILY COULD BECOME DEATH TRAPS. IF YOU COME TO A FLOODED OR
CLOSED ROAD...TURN AROUND! DON'T DROWN! THIS IS A LIFE THREATENING
SITUATION.
BE VERY CAREFUL AT NIGHT WHEN IT BECOMES DIFFICULT TO SEE FLOODING.
IF YOU SEE FLASH FLOODING...ACT NOW! MOVE TO HIGHER GROUND
IMMEDIATELY! GET OUT OF FLOODED AREAS NOW.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MORRISTOWN.
&&
LAT...LON 3660 8444 3660 8426 3659 8426 3632 8465
3633 8467 3637 8470 3638 8470 3640 8467
3644 8470 3661 8448 3661 8445
$$
DGS515
WGUS74 KMRX 270144
FFSMRX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
944 PM EDT THU MAY 26 2011
TNC151-270215-
/O.CON.KMRX.FF.W.0010.000000T0000Z-110527T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT TN-
944 PM EDT THU MAY 26 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
SCOTT COUNTY...
AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE FLASH FLOODING FROM NEAR RUGBY TO NEAR ONEIDA. RADAR
ESTIMATES THAT 3 TO 5 INCEHS OF RAIN HAS FALLEN IN THIS AREA.
ALTHOUGH THE HEAVY RAIN HAS TAPERED OFF...CREEKS AND STREAMS WILL
CONTINUE TO RISE AND FLOOD DUE TO EXCESSIVE RUNOFF FROM THE EARLIER
RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MORRISTOWN.
&&
LAT...LON 3660 8444 3660 8426 3659 8426 3632 8465
3633 8467 3637 8470 3638 8470 3640 8467
3644 8470 3661 8448 3661 8445
$$
DGSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at May 26, 8:00 PM EDT, 16 minutes earlier.
Area forecast discussion, May 26, 8:00 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 800 PM EDT THU MAY 26 2011 .AVIATION...WILL CONTINUE TO SEE SCATTERED CONVECTION ACROSS THE TAF SITES TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. A FEW SHOWERS WILL LINGER INTO THE MORNING BUT COVERAGE SHOULD BE QUITE LIMITED. FRIDAY AFTERNOON...AN UPPER LOW TO OUR NORTH WILL CONTINUE TO ROTATE IN LOW TO MID LEVEL CLOUDS. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS WELL...MAINLY NEAR TRI AND NORTHWARD. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, May 26, 2:22 AM EDT, 17 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 222 AM EDT THU MAY 26 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270630- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 222 AM EDT THU MAY 26 2011 /122 AM CDT THU MAY 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SCATTERED SEVERE THUNDERSTORMS EXPECTED TODAY... A COLD FRONT WILL SLOWLY MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY AND TONIGHT...BRINGING A BETTER CHANCE FOR ORGANIZED THUNDERSTORMS. AS A RESULT...THERE WILL BE A CHANCE FOR WIDESPREAD SEVERE WEATHER BY THURSDAY AFTERNOON AND EVENING. THE GREATEST CONCERN WILL BE DAMAGING WINDS AND LARGE HAIL UP TO GOLF-BALL SIZE. ISOLATED TORNADOES ARE POSSIBLE...MAINLY ACROSS THE PLATEAU AND WESTERN SECTIONS OF THE TENNESSEE VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
In the hours before
Special weather statement, May 26, 6:24 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 624 PM EDT THU MAY 26 2011 TNZ017-044-VAZ008-262315- SULLIVAN TN-WASHINGTON VA-WASHINGTON TN- 624 PM EDT THU MAY 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN WASHINGTON VA...WASHINGTON TN AND SULLIVAN COUNTIES UNTIL 715 PM EDT... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAY...OR NEAR JOHNSON CITY...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TRI-CITY AIRPORT... BLUFF CITY...BLOUNTVILLE AND SOUTH HOLSTON DAM. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DGS
Local storm report, May 26, 6:46 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
646 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 2 SE KODAK 35.95N 83.60W
05/26/2011 SEVIER TN LAW ENFORCEMENT
TREES DOWN.
0525 PM TSTM WND DMG 2 ENE SEVIERVILLE 35.90N 83.55W
05/26/2011 SEVIER TN LAW ENFORCEMENT
TREES DOWN.
&&Local storm report, May 26, 6:55 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
655 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG WHITE PINE 36.10N 83.30W
05/26/2011 JEFFERSON TN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
&&Special weather statement, May 26, 7:02 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 702 PM EDT THU MAY 26 2011 TNZ017-018-VAZ008-262345- JOHNSON TN-SULLIVAN TN-WASHINGTON VA- 702 PM EDT THU MAY 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CITY OF BRISTOL...WASHINGTON... JOHNSON AND SULLIVAN COUNTIES UNTIL 745 PM EDT... AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF BRISTOL TN...MOVING NORTHEAST AT 45 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... ABINGDON AROUND 710 PM EDT. DAMASCUS...EMORY-MEADOW VIEW AND LINDELL AROUND 720 PM EDT. GLADE SPRING AROUND 725 PM EDT. KONNAROCK AROUND 730 PM EDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DGS
Special weather statement, May 26, 7:32 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 732 PM EDT THU MAY 26 2011 TNZ012-013-035-270030- CAMPBELL TN-MORGAN TN-SCOTT TN- 732 PM EDT THU MAY 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...CAMPBELL AND SCOTT COUNTIES UNTIL 830 PM EDT... AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF FAIRFIELD GLADE...OR 17 MILES NORTHEAST OF CROSSVILLE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... DEERLODGE AROUND 740 PM EDT. SUNBRIGHT AROUND 750 PM EDT. RUGBY AROUND 800 PM EDT. ELGIN AND SLICK ROCK AROUND 805 PM EDT. BIG SOUTH FORK NATIONAL REFUGE AROUND 815 PM EDT. HUNTSVILLE AROUND 820 PM EDT. ONEIDA AROUND 825 PM EDT. WINFIELD AROUND 830 PM EDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DGS
Local storm report, May 26, 8:12 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
812 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG JOHNSON CITY 36.33N 82.37W
05/26/2011 WASHINGTON TN LAW ENFORCEMENT
A FEW TREES DOWN. REPORTED BY DISPATCH.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:38 PM EDT | Areal Flood Advisory | MRX | Campbell, Morgan, Scott | 112 min |
Nearby
Flash Flood Warnings in Tennessee, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.